You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Detecting Parameter Redundancy
E. A. Catchpole and B. J. T. Morgan
Vol. 84, No. 1 (Mar., 1997), pp. 187-196
Stable URL: http://www.jstor.org/stable/2337565
Page Count: 10
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
Necessary and sufficient conditions are established for the parameter redundancy of a wide class of nonlinear models for date distributed according to the exponential family. The likelihood surfaces for parameter-redundant models possess completely flat ridges. Whether a model is parameter redundant can be established by checking the rank of a derivative matrix, using a symbolic algebra package. A feature of contingency table applications is the need to exited conclusions from particular to general dimensions. We meet this via an extension theorem. Examples are given from the area of animal survival estimation using mark-recapture/recovery data.
Biometrika © 1997 Biometrika Trust